Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Periodic orbits
of the restricted three-body problem

Author: Salem Mathlouthi
Journal: Trans. Amer. Math. Soc. 350 (1998), 2265-2276
MSC (1991): Primary 34A34; Secondary 34A47
MathSciNet review: 1373645
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove, using a variational formulation, the existence of an infinity of periodic solutions of the restricted three-body problem. When the problem has some additional symmetry (in particular, in the autonomous case), we prove the existence of at least two periodic solutions of minimal period $T$, for every $T>0$. We also study the bifurcation problem in a neighborhood of each closed orbit of the autonomous restricted three-body problem.

References [Enhancements On Off] (What's this?)

  • 1. A. Ambrosetti, V. Coti Zelati and I. Ekeland, Symmetry breaking in Hamiltonian systems, J. Differential Equations 67 (1987), 165-184. MR 88h:58040
  • 2. A. Ambrosetti and P. H. Rabinowitz, Dual variational methods in critical point theory and applications, J. Funct. Anal. 14 (1973), 349-381. MR 51:6412
  • 3. A. Bahri, Une méthode perturbative en théorie de Morse, Thèse d'Etat, Publications de l'Université Paris VI, 1981.
  • 4. A. Bahri and H. Berestycki, A perturbation method in critical point theory and application, Trans. Amer. Math. Soc. 267 (1981), 1-32.
  • 5. A. Bahri and P. L. Lions, Morse index of some min-max critical points, I. Applications to multiplicity results, Comm. Pure Appl. Math. 41 (1988), 1027-1037. MR 90b:58035
  • 6. K. C. Chang, Infinite Dimensional Morse Theory and Multiple Solution Problems, Progress in Nonlinear Differential Eqs. and their Appl., Vol. 6, Birkhäuser, 1993. MR 87m:58032
  • 7. D. C. Clark, A variant of the Ljusternik-Schnirelman theory, Indiana Univ. Math. J. 22 (1972/73), 65-74. MR 45:5836
  • 8. M. Girardi and M. Matzeu, Periodic solutions of second order nonautonomous systems with the potentials changing sign, Rend. Math. Acc. Lincei. 4 (1993), 273-277. MR 95c:58038
  • 9. A. Marino and G. Prodi, Metodi perturbativi nella teoria di Morse, Boll. Un. Math. Ital. 11 (1975), 1-32. MR 54:6192
  • 10. J. Mawhin and M. Willem, Critical point theory and Hamiltonian systems, Springer, 1989. MR 90e:58016
  • 11. J. Moser, Stable and random motions in dynamical systems, Ann. Math. Studies 77, Princeton Univ. Press, 1973. MR 56:1355
  • 12. P. H. Rabinowitz, Minimax Methods in Critical Point Theory with Applications to Differential Equations, CBMS Reg. Conf. Ser. in Math. No. 65, Amer. Math. Soc., Providence, R.I., 1986. MR 87k:58024
  • 13. -, Variational methods for nonlinear eigenvalue problems, Eigenvalues of Nonlinear Problems, Edizioni Cremonese, Roma, 1974. MR 57:4232
  • 14. K. Sitnikov, Existence of oscillating motion for the three-body problem, J. Dokl. Akad. Nauk USSR 133 (1960), 303-306.
  • 15. M. Willem, Perturbations of nondegenerate periodic orbits of Hamiltonian systems, Periodic Solutions of Hamiltonian Systems and Related Topics, Rabinowitz, Ambrosetti, Ekeland, Zehnder, eds., Reidel, Dordrecht, 1987, pp. 261-266. MR 89c:58047

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 34A34, 34A47

Retrieve articles in all journals with MSC (1991): 34A34, 34A47

Additional Information

Salem Mathlouthi
Affiliation: Faculté des Sciences de Tunis, Département de Mathématiques, Campus Universitaire, 1060, Tunis, Tunisie

Received by editor(s): July 20, 1995
Article copyright: © Copyright 1998 American Mathematical Society